Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 85, NWS Jacksonville, FL

June 3, 2015Brantley County, Camden County, Charlton County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 3, 2015, 3:15 PM EDT for Brantley County, Camden County, Charlton County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2015, 3:15 PM EDT (19:15 UTC)
Expired
Jun 3, 2015, 3:45 PM EDT
In force
30 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Brantley County, GA, Camden County, GA, Charlton County, GA

The radar

The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2015-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2015-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
997 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 12:15 PM EDT, 3 hours earlier.

Area forecast discussion, Jun 3, 12:15 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1215 PM EDT WED JUN 3 2015

...STRONG TO ISOLATED SEVERE THUNDERSTORMS OVER SOUTHEAST GA AND
I-75 CORRIDOR THIS AFTERNOON AND EARLY EVENING...

.UPDATE...
NOON SURFACE ANALYSIS DEPICTS A STALLED FRONTAL BOUNDARY EXTENDING
FROM COASTAL NORTH CAROLINA SOUTHWESTWARD THROUGH CENTRAL GEORGIA.
ALOFT...A CUTOFF CYCLONE IS SPINNING OVER THE SOUTHERN
APPALACHIANS...WITH AN ASSOCIATED POSITIVE VORTICITY LOBE MOVING
SOUTHEASTWARD INTO SOUTHEAST GEORGIA. AHEAD OF THIS FEATURE...LAPS
ANALYSIS DEPICTS CAPE VALUES ALREADY RISING TO ABOVE 2000 J/KG FOR
LOCATIONS NORTH OF INTERSTATE 10. LOW-TOPPED SHOWERS ARE
BLOSSOMING JUST SOUTHEAST OF THE APPROACHING VORTICITY LOBE OVER
COASTAL SOUTHEAST GA AND OVER THE OKEFENOKEE SWAMP. OTHERWISE...A
STRATUS DECK THIS MORNING THAT BLANKETED INTERIOR SOUTHEAST GA IS
LIFTING...WITH LEFTOVER DEBRIS CLOUDS AND RESIDUAL SHOWERS
PERSISTING OVER FLAGLER COUNTY.

HIGH RESOLUTION SHORT TERM GUIDANCE SUGGESTS THAT CONVECTION WILL
CONTINUE TO BUILD OVER COASTAL SOUTHEAST GA THROUGH EARLY
AFTERNOON...WITH ACTIVITY EXPANDING INTO THE JACKSONVILLE METRO
AREA BY MID-AFTERNOON AS THE ATLANTIC SEA BREEZE MOVES WESTWARD
AND ENHANCES ACTIVITY. SUBSIDENCE AND MID- LEVEL DRY AIR MAY DELAY
CONVECTIVE INITIATION OVER NORTH CENTRAL FL...BUT MERGING SEA
BREEZES AND OUTFLOWS LATE THIS AFTERNOON SHOULD RESULT IN
SCATTERED TO NUMEROUS DEVELOPMENT ALONG THE I-75 CORRIDOR. MID-
LEVEL DRY AIR MAY ENHANCE THE WET MICROBURST THREAT IN THESE AREAS
LATE THIS AFTERNOON...WITH A FEW STRONG TO SEVERE WIND GUSTS
POSSIBLE. THE FOCUS OF AFTERNOON AND EVENING CONVECTION WILL
RESIDE OVER INLAND SOUTHEAST GA...AS THE FRONT TO THE NORTHWEST
APPROACHES. THE PRESENCE OF THIS BOUNDARY AND MERGING MESOSCALE
BOUNDARIES SHOULD ALSO RESULT IN AN ENHANCED WET MICROBURST
POTENTIAL FOR AREAS WEST OF THE I-95 CORRIDOR. THE STORM
PREDICTION CENTER CONTINUES TO PLACE OUR REGION IN A MARGINAL RISK
FOR SEVERE THUNDERSTORM DEVELOPMENT. A WEAK SOUTHWESTERLY
STEERING FLOW MAY EVENTUALLY EXPAND CONVECTION BACK TOWARDS I-95
DURING THE EVENING HOURS...BUT ACTIVITY SHOULD WEAKEN AFTER
SUNSET. HIGHS TODAY WILL CLIMB INTO THE UPPER 80S INLAND AND THE
MID 80S AT THE COAST.

&&

.AVIATION...
SHOWERS AND THUNDERSTORMS WILL LIKELY FIRST IMPACT SSI AFTER
17Z...WITH A PERIOD OF MVFR OR BRIEF IFR CONDITIONS POSSIBLE
ACCOMPANIED BY GUSTY WINDS. EXPECT A HIGHER CHANCE OF SUB-VFR
CONDITIONS FROM THUNDERSTORMS AT JAX...VQQ...AND GNV...GENERALLY
AFTER 18Z THROUGH 00Z. OTHERWISE...VFR CONDITIONS WILL PREVAIL.
SHOWERS AND THUNDERSTORMS MAY LINGER PAST 00Z AT GNV...WITH
PERIODS OF MVFR VISIBILITIES EXPECTED AT VQQ AFTER 06Z.

&&

.MARINE...
LIGHT OFFSHORE WINDS WILL TRANSITION TO SOUTHEASTERLY WITH
INCREASING SPEEDS IN THE NEAR SHORE WATERS AS THE SEA BREEZE
MOVES INLAND. SHOWERS AND THUNDERSTORMS WILL LIKELY IMPACT THE
GEORGIA COASTAL WATERS THROUGH THE EVENING HOURS AS A COLD FRONT
APPROACHES FROM THE NORTHWEST. A WIND SURGE EARLY THIS EVENING
WILL BRING SUSTAINED SOUTHEAST WIND SPEEDS UP TO NEAR 15
KNOTS...WITH SPEEDS SUBSIDING AFTER MIDNIGHT. ONSHORE WINDS WILL
PREVAIL THROUGH THURSDAY NIGHT WITH SPEEDS BELOW 15 KNOTS...AND
THEN MAY SHIFT TO A MORE NORTHERLY DIRECTION BY EARLY FRIDAY AS
LOW PRESSURE DEVELOPS OFF THE CAROLINA COAST.

RIP CURRENTS: LOW RISK CONTINUES THROUGH THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  88  66  87  68 /  70  60  40  10
SSI  83  72  84  72 /  50  30  20  20
JAX  87  67  87  70 /  50  10  30  10
SGJ  85  70  85  73 /  20  10  20  10
GNV  89  67  90  69 /  60  30  30  10
OCF  89  68  91  70 /  50  40  40  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/SHASHY/WALSH
Hazardous weather outlook, Jun 3, 1:45 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT WED JUN 3 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-041745-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
145 PM EDT WED JUN 3 2015

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH EARLY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY
EVENING HOURS...WITH ACTIVITY ALONG COASTAL SOUTHEAST GEORGIA
EARLY THIS AFTERNOON EXPANDING INLAND AND BECOMING FOCUSED ALONG
THE INTERSTATE 75 CORRIDOR BY THE EARLY EVENING HOURS. STRONGER
ACTIVITY WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING
WIND GUSTS...FREQUENT LIGHTNING STRIKES...AND SMALL HAIL. ACTIVITY
MAY LINGER WELL INTO THE EVENING HOURS AT INLAND LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. THE BEST COVERAGE OF STORMS WILL BE GENERALLY
WEST OF THE I-95 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON DEPENDING
ON THE EXTENT OF SEVERE THUNDERSTORM COVERAGE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, Jun 3, 1:14 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
114 PM EDT WED JUN 3 2015

GAZ154-166-031745-
COASTAL CAMDEN GA-COASTAL GLYNN GA-
114 PM EDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES UNTIL 145 PM EDT...

AT 113 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BRUNSWICK. THIS STORM WAS NEARLY STATIONARY.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...DOCK JUNCTION...JEKYLL ISLAND...SEA
ISLAND...COUNTRY CLUB ESTATES AND DOVER BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3115 8136 3113 8139 3113 8136 3112 8141
      3108 8140 3104 8143 3106 8147 3105 8147
      3106 8151 3103 8145 3099 8148 3099 8150
      3103 8162 3117 8158 3120 8155 3119 8153
      3121 8154 3127 8146 3121 8132
TIME...MOT...LOC 1713Z 302DEG 3KT 3115 8151

WALSH
Special weather statement, Jun 3, 1:48 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT WED JUN 3 2015

GAZ133-135-031830-
JEFF DAVIS GA-APPLING GA-
148 PM EDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES UNTIL 230 PM EDT...

AT 148 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAZLEHURST...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HAZLEHURST...GRAHAM...PLANT HATCH...GRAYS LANDING AND PINE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3197 8243 3196 8240 3196 8238 3194 8238
      3194 8234 3191 8229 3172 8251 3192 8268
      3193 8259 3196 8256 3196 8253 3195 8249
      3196 8248 3197 8250
TIME...MOT...LOC 1748Z 314DEG 6KT 3194 8255

SHASHY
Special weather statement, Jun 3, 3:08 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT WED JUN 3 2015

GAZ165-166-032000-
COASTAL CAMDEN GA-INLAND CAMDEN GA-
308 PM EDT WED JUN 3 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CAMDEN COUNTY UNTIL 400
PM EDT...

AT 308 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODBINE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ST. MARYS...KINGSLAND...WOODBINE...KINGS BAY BASE...COLESBURG...
CUMBERLAND ISLAND AND HARRIETTS BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3087 8142 3083 8147 3085 8155 3083 8150
      3082 8149 3083 8151 3081 8152 3081 8150
      3072 8162 3073 8162 3074 8172 3087 8189
      3103 8191 3090 8151 3087 8150 3089 8150
      3091 8149 3088 8141
TIME...MOT...LOC 1908Z 302DEG 7KT 3091 8177

HESS
Local storm report, Jun 3, 3:11 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
311 PM EDT WED JUN 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     3 NE HAZLEHURST         31.90N 82.57W
06/03/2015                   JEFF DAVIS         GA   911 CALL CENTER

            NUMEROUS TREES AND POWER LINES DOWN NEAR UVALDA HWY

&&

AWALKER

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:53 PM EDTSpecial Weather StatementJAXSuwannee52 min
Jun 2, 10:04 PM EDTAreal Flood AdvisoryJAXColumbia, Hamilton, Suwannee86 min
Jun 3, 3:28 PM EDTSpecial Weather StatementJAXNassau32 min
Jun 3, 3:46 PM EDTSevere Thunderstorm WarningJAXNassau29 min
Jun 3, 3:59 PM EDTSpecial Weather StatementJAXDuval46 min
Jun 3, 4:16 PM EDTSevere Thunderstorm WarningJAXDuval, Nassau59 min
Jun 3, 4:21 PM EDTSpecial Marine WarningJAX114 min
Jun 3, 5:19 PM EDTSpecial Weather StatementJAXDuval41 min
Jun 3, 6:00 PM EDTSpecial Weather StatementJAXClay45 min
Jun 3, 1:14 PM EDTSpecial Weather StatementJAXGlynn31 min
Jun 3, 1:48 PM EDTSpecial Weather StatementJAXJeff Davis42 min
Jun 3, 1:53 PM EDTSevere Thunderstorm WarningJAXAppling, Jeff Davis37 min
Jun 3, 3:08 PM EDTSpecial Weather StatementJAXCamden52 min
Jun 3, 4:10 PM EDTSpecial Weather StatementJAXWayne50 min
Jun 3, 4:32 PM EDTSpecial Weather StatementJAXWayne28 min
Jun 3, 4:54 PM EDTAreal Flood AdvisoryJAXWayne96 min
Jun 3, 5:04 PM EDTSpecial Weather StatementJAXWayne41 min
Jun 3, 5:17 PM EDTSevere Thunderstorm WarningJAXAppling, Pierce, Wayne28 min
Jun 3, 5:45 PM EDTSevere Thunderstorm WarningJAXAppling, Brantley, Pierce, Wayne30 min
Jun 3, 5:49 PM EDTAreal Flood AdvisoryJAXAppling, Wayne116 min
Jun 3, 6:16 PM EDTSevere Thunderstorm WarningJAXBrantley, Glynn, Pierce, Wayne44 min
Jun 3, 7:04 PM EDTSpecial Weather StatementJAXBrantley41 min
Jun 3, 7:25 PM EDTSpecial Weather StatementJAXBrantley50 min
Jun 3, 7:27 PM EDTSpecial Weather StatementJAXAtkinson48 min
Jun 3, 7:29 PM EDTAreal Flood AdvisoryJAXAtkinson, Coffee, Ware91 min
Jun 3, 7:31 PM EDTSevere Thunderstorm WarningJAXBrantley, Camden, Charlton, Glynn44 min
Jun 3, 7:38 PM EDTSevere Thunderstorm WarningJAXAtkinson, Clinch, Echols52 min
Jun 3, 7:43 PM EDTSpecial Weather StatementJAXWare47 min
Jun 3, 7:54 PM EDTAreal Flood AdvisoryJAXBrantley, Camden, Glynn96 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.